MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) ORBITER¿ ST BIDIRECTIONAL STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) ORBITER¿ ST BIDIRECTIONAL STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number M0043200070
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was returned for analysis.There was a bent pin in the connector.The od (outer diameter) of the insulation at the proximal end of the tip was larger than the od of the tip itself.There were three gaps in the adhesive between the tip and the catheter shaft insulation, seen at 12.5x magnification.There was a crease in the insulation at each hole in the adhesive.The creases are discolored (white) and approximately 1mm long.This device was a 7fr device.The shaft did not fit through the 7fr gauges.The shaft did not pass through the 7.25fr gauge.Measurements of the tip and shaft were taken, the tip od, shaft between r1/r2 and r2/r3 were within specification.Shaft proximal to tip and distal to ring 1 was above specifications.The shaft length was within specification.The gap between the proximal end of the tip and the distal end of e2 is approximately 2cm.X-rays of the distal tip did not reveal any abnormalities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2018.It was reported that the device had bent pins in the connector.During preparation for an ablation procedure with an orbiter st bidirectional steerable diagnostic catheter, the device would not connect to the cable.The device had bent pins.No patient complications occurred as the device did not enter the patient.Device analysis revealed three gaps in the adhesive between the tip and the catheter shaft insulation.

Brand Name
ORBITER¿ ST BIDIRECTIONAL STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7216383
Report Number2134265-2018-00505
Device Sequence Number11019886
Product Code DRF
UDI-Device Identifier08714729877820
UDI-Public08714729877820
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K992373
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2020
Device Model NumberM0043200070
Device Catalogue Number320007
Device Lot Number0020169863
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2018
Initial Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1